Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: After 1 year on meds am I better or worse?  (Read 192 times)

0 Members and 1 Guest are viewing this topic.

Offline rockbush

  • Newbie
  • *
  • Posts: 9
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
After 1 year on meds am I better or worse?
« on: March 03, 2014, 09:55:04 PM »
Hi All.
Haven't been here is a while. Some history; I am 53 years old and had panic attacks at 17 yrs old. on and off for some years and then in my late 20s I went through CBT for a few months. The results were wonderful and I forgot about the panic and anxiety. Never really had another panic attack until a year ago but for the past few years I have had GAD and some worry of health.

15 months ago I wake up with terrible pain in my neck. I can't move my my neck without extreme pain. Headaches, eye pain, and extreme anxiety. I go to emergency and my Blood pressure is real high so they give me 2 BP meds plus a pain killer. Then I begin fearing I have a blood clot in my brain/ spine and begin freaking out over this and my BP. After a week my pain is still bad and I get steroid shots in my neck. This freaks me out worse. My anxiety is climbing. My doc puts me on Busbar and now am taking 2 BP meds plus this. Go back to the doctor because of the pain and doc gives me a shot of Morphine and I freak out and think I am dying.

Go to the Pdoc and he gives me xanax. I start taking this and am worse. I begin having crying breakdowns and feel like dying. I have never ever been depressed in my life but now crying all day. I go back to the doc and he gives me Lexapro to add. From the moment I start on this I feel the anxiety increase more. As I increase my dosage I am in such bad shape. Cant drive from the panic, burning arms and chest, all kinds of strange things.

Still crying all the time and I decide to stop the xanax. after 2 of 3 months I stop the xanax and am up to 15 mg of lexapro. Slowly over the months and months my anxiety get a bit better and I can drive again and much of the bad anxiety stuff leaves.  After a few months of Physical Therapy my neck pain goes from a level 8 to about a 3. Then I herniate a disk in my back and go through a few more months of therapy

My anxiety seems pretty low now but I have all kinds of strange things going on and most of the times I am convinced it is from the Lexapro. I am tired all the time. If I am not extremely busy i will fall asleep in the middle of the afternoon. It is like a constant stressor to just stay awake and focused.  I have constant restless leg issues and cramping. It is really distressing and while i am so tired when I lye down my legs spasm and ache.  Also My constant jaw clenching and grinding. I just before yawned and pulled a muscle in my jaw. dam the pain and cant open my mouth. I just feel like my body is in constant tension but with no panic attacks. It is odd. Then I get dizzy a lot. or more like light headed. One day I feel good the next I feel terrible with one of these things.  My Pdoc tells me these are not from the Lexapro but I dont believe him.

I want to quit the lexapro but dont want to get back in a bad state. I am scared and feel stuck in a drugged state. I dont know if these things I feel are anxiety or anxiety/side effects from the Lexapro. My doc tells me to increase the dosage but I really feel this will make me worse. or maybe i am just confused and mistaken and an increase will make me feel great but I dont want to take the chance.

Any advice from someone that has been here would be helpful.  Thanks
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4133
  • Country: au
  • Rec's: 94
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: After 1 year on meds am I better or worse?
« Reply #1 on: March 03, 2014, 11:07:23 PM »
My Pdoc tells me these are not from the Lexapro but I dont believe him.

The yawning definitely is, as almost certainly is the jaw clenching. The other symptoms may or may not be.

Quote
I want to quit the lexapro but dont want to get back in a bad state. I am scared and feel stuck in a drugged state.

It is relatively easy to do an overnight switch from one SSRI to another. There may be side-effects for a few days, but most cope well with a switch. Given that sedation has been a problem with Lexapro then Prozac (fluoxetine) may be a good choice as it is normally the most stimulating of the SSRIs, but Zoloft (sertraline) should also be considered.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
561 Views
Last post December 18, 2010, 05:22:27 PM
by sleepingbeauty
3 Replies
372 Views
Last post May 31, 2011, 03:53:24 PM
by Jeannddp
4 Replies
397 Views
Last post August 14, 2011, 06:47:22 PM
by pauly j
1 Replies
382 Views
Last post January 15, 2012, 03:59:47 PM
by jomox
1 Replies
322 Views
Last post November 25, 2012, 09:32:40 AM
by greend